Message Number: FHL841 | New FHL Archives Search
From: "Julie_Fossa"
Date: 2007-05-03 22:59:24 UTC
Subject: [ferrethealth] Re: Protein-losing Enteropathy?

A quick follow up on Binky. He has responded well to prednisilone,
about 1.35 mg a day, hidden in his food. This can be reduced after a
couple of weeks if all goes well, to a maintenance dose.

I was able to find 3 references to intestinal issues where low
protein in the blood might be a symptom, along with the bloody
diarrhea and other symptoms Binky was having.

The three illnesses include Inflammatory Bowel Disease (IBD),
Eosinophelic Enteritis (EE) and Lymphoplasmacytic Enteritis. All are
treated with fairly high doses of prednisilone. Definitive diagnosis
is by biopsy for all. Lymphoma can have non-specific symptoms, so
remains a possibility, but is also treated with prednisilone.
(_5-Minute Veterinary Consult_ by Barbara Oglesbee)

For now, Binky is eating, has recovered his weight loss, and is
dancing and playing. Just wanted to post this in the event others
ran across the same symptoms and didn't know what might be wrong.


--- In, "Julie_Fossa" <julie_fossa@...>
Binky is a roughly 5 year old male. About 10 days ago he lost
weight, refused food unless hand fed, lethargic, very slightly
dehydrated which corrected once he began eating on his own, but he
has a recurrent red bloody, mucousy stool.
> He is now eating well on his own, but not really gaining much
> Stool is varied from 'fairly normal' to 'bloody diarrhea'. He is
getting large doses of carafate which will bring the bleeding
> under control part of the time. (Also started on Amoxi)

> Total Protein was low, just below normal range.

> Vet mentioned 'protein losing enteropathy'. >

Yahoo! Groups Links

<*> To visit your group on the web, go to:

<*> Your email settings:
Individual Email | Traditional

<*> To change settings online go to:
(Yahoo! ID required)

<*> To change settings via email:

<*> To unsubscribe from this group, send an email to:

<*> Your use of Yahoo! Groups is subject to: